MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; HYSTEROSCOPE (AND ACCESSORIES)

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; HYSTEROSCOPE (AND ACCESSORIES)
Model Number 50-501XL
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is currently in progress.The investigation results will be submitted in a supplemental mdr.
 
Event or Problem Description
It was reported that the customer had "problems" with the device and it did not cut.The initial procedure could not be completed and the patient had to return for a follow up surgery.These are commonly used devices that are readily available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon visual inspection of the received complaint device, the device handle appeared to be intact and showed no signs of staining or visual anomalies.The cutting blade functionality was tested and the blade would not open.It was found that the inner shaft blade was broken at the tip.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the reported event could be attributed to damage blade due to device not properly cleaned during the procedure.The instructions for use (ifu) state: before using the myosure tissue removal system for the first time, please review all available product information.Use only the myosure control unit to connect to the reprocessed myosure tissue removal device.Use of any other drive mechanism may result in failure of the device to operate or lead to patient or physician injury.If visualization is lost at any point during a procedure, stop cutting immediately.Periodic irrigation of the tissue removal device tip is recommended to provide adequate cooling and to prevent accumulation of excised materials in the surgical site.Ensure that vacuum pressure >200 mm hg is available before commencing surgery before using the myosure tissue removal system, you should be experienced in hysteroscopic surgery with powered instruments.Healthy uterine tissue can be injured by improper use of the tissue removal device.Use every available means to avoid such injury.Do not use the reprocessed myosure xl tissue removal device to resect tissue that is adjacent to an implant.When resecting tissue in patients that have implants, assure that: o the reprocessed myosure xl tissue removal device¿s cutting window is facing away from (i.E.180° opposite) the implant; the visual field is clear; and the reprocessed myosure xl tissue removal device¿s cutting window is engaged in tissue and is moved away from the implant as tissue resection proceeds.In the event an implant becomes entangled with a myosure cutter, the following steps are recommended: cease cutting immediately: kink the reprocessed myosure xl tissue removal device¿s outflow tube to prevent a loss of uterine distension; disconnect the reprocessed myosure xl tissue removal device¿s drive cable from the control box; grasp the end of the reprocessed myosure xl tissue removal device drive cable with a hemostat or other clamping device; hold the drive cable hub and tissue removal device to prevent twisting; open the tissue removal device¿s cutting window by manually twisting the hemostat counterclockwise; and gently pull the reprocessed myosure xl tissue removal device into the hysteroscope to detach the reprocessed myosure xl device from the implant.To assure optimal performance, replace the tissue removal device after 2 hours of cutting time.Do not rotate the tissue removal device >180° if the tissue removal device is not running.The cutting window may open up which will lead to inability to maintain distension.If such situation occurs, just tap the foot pedal once or twice to run the tissue removal device; the cutting window will then close automatically.If it appears that the tissue removal device¿s cutter blade has stopped rotating during a procedure, check to ensure that all connections to the tissue removal device and the control unit (both mechanical and electrical) are secure and that the drive cable has not wrapped into a loop.To avoid perforation, keep the device tip under direct visualization and exercise care at all times when maneuvering it or cutting tissue close to uterine wall.Never use the device tip as a probe or dissecting tool.Exercise care when inserting or removing the device.Excessive bending of the device distal tip can cause the tissue removal device¿s cutter to come out of the cutting window.If such damage occurs, replace the device immediately.Do not allow the rotating portion of the tissue removal device to touch any metallic object such as a hysteroscope or sheath.Damage to both instruments is likely.Damage to the tissue removal device can range from a slight distortion or dulling of the cutting edge to actual fracture of the tip in vivo.If such contact does occur, inspect the tip.If you find cracks, fractures, or dulling, or if you have any other reason to suspect a tissue removal device is damaged, replace it immediately.Excessive leverage on the tissue removal device does not improve cutting performance and, in extreme cases, may result in wear, degradation, and seizing of the inner assembly.The reported event will continue to be monitored through post market surveillance.

Brand Name
NA
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
MDR Report Key12355746
Report Number0001056128-2021-00046
Device Sequence Number17023259
Product Code HIH
UDI-Device Identifier07613327507126
UDI-Public07613327507126
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K201756
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2023
Device Model Number50-501XL
Device Catalogue Number50-501XLRR
Device Lot Number12394679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;